Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 42, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 19, 2024, 3:44 AM EDT. It took effect at Apr 19, 2024, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2024, 3:44 AM EDT (07:44 UTC)
- In effect from
- Apr 19, 2024, 8:00 AM EDT
- Expired
- Apr 19, 2024, 10:02 PM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
230 WHUS71 KBUF 190744 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 344 AM EDT Fri Apr 19 2024 LEZ040-041-191545- /O.NEW.KBUF.SC.Y.0042.240419T1600Z-240420T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 344 AM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From noon today to midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-191545- /O.NEW.KBUF.SC.Y.0042.240419T1600Z-240420T0100Z/ Upper Niagara River and Buffalo Harbor- 344 AM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From noon today to 9 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-191545- /O.NEW.KBUF.SC.Y.0042.240419T1200Z-240420T0100Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 344 AM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...From 8 AM this morning to 9 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
748 WHUS71 KBUF 191342 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 942 AM EDT Fri Apr 19 2024 LEZ040-041-192145- /O.CON.KBUF.SC.Y.0042.240419T1600Z-240420T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 942 AM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-192145- /O.CON.KBUF.SC.Y.0042.240419T1600Z-240420T0100Z/ Upper Niagara River and Buffalo Harbor- 942 AM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-192145- /O.CON.KBUF.SC.Y.0042.000000T0000Z-240420T0100Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 942 AM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
577 WHUS71 KBUF 191959 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 359 PM EDT Fri Apr 19 2024 LEZ040-041-200400- /O.CON.KBUF.SC.Y.0042.000000T0000Z-240420T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 359 PM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-200100- /O.CON.KBUF.SC.Y.0042.000000T0000Z-240420T0100Z/ Upper Niagara River and Buffalo Harbor- 359 PM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-200100- /O.CON.KBUF.SC.Y.0042.000000T0000Z-240420T0100Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 359 PM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. Waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
332 WHUS71 KBUF 200046 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 846 PM EDT Fri Apr 19 2024 LEZ020-LOZ044-045-200200- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-240420T0100Z/ Upper Niagara River and Buffalo Harbor- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 846 PM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LEZ040-041-200400- /O.CON.KBUF.SC.Y.0042.000000T0000Z-240420T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 846 PM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 20 knots. Waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
922 WHUS71 KBUF 200202 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1002 PM EDT Fri Apr 19 2024 LEZ040-041-201015- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-240420T0400Z/ /O.NEW.KBUF.SC.Y.0043.240420T1100Z-240421T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1002 PM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY IN NOW IN EFFECT FROM 7 AM TO 11 PM EDT SATURDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 7 AM to 11 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-201015- /O.NEW.KBUF.SC.Y.0043.240420T1400Z-240421T0000Z/ Upper Niagara River and Buffalo Harbor- 1002 PM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... * WHAT...West winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 10 AM to 8 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 1:30 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 19, 1:30 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 130 AM EDT Fri Apr 19 2024 .SYNOPSIS... High pressure will quickly pass across our region overnight, with fair weather. A cold front will move east across the area Friday, bringing another round of gusty showers to the region. There will be one more round of scattered showers Saturday afternoon, then dry weather will return for Sunday. The weekend will be quite cool with a stretch of below average temperatures. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Regional radar shows an area of precipitation stretching from Lower Michigan to Kentucky late tonight. For the overnight period, fairly quiet with partly cloudy skies across western NY and mostly cloudy skies across north central NY. Temperatures will rise towards Friday morning as southerly flow increases ahead of the next system. Friday, another sharp mid level trough and cold front will cross the eastern Great Lakes. A brief period of ascent and low level convergence associated with this feature will support a band of showers arriving in Western NY during the morning, then spreading east to the eastern Lake Ontario region by afternoon. The main band of showers will be narrow and brief, although there may be a few more scattered showers popping up both in front of, and behind the main band of rain. Instability is minimal, but a fairly strong wind field aloft may allow a few of the showers to produce gusty winds even without thunder. A 50+ knot low level jet will be found in the warm sector ahead of the cold front. Ascent ahead of the mid level shortwave and poor low level lapse rates will keep much of this aloft, but there may still be gusts above 30 mph Friday. Temperatures will briefly rise into the upper 50s to low 60s just ahead of the front, then begin to pull back in the afternoon as cold advection increases. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Broad troughing overhead of the Great Lakes Friday will continue to push into the lower Great Lakes by Saturday morning. This longwave trough will then remain overhead of the Great Lakes throughout the weekend. Within this troughing pattern a shortwave trough will pass through the longwave pattern supporting some active weather for the start of the weekend. A shortwave will begin to round the base of the trough Friday night, supporting a the low pressure system over northern Ontario to strengthen and gradually move into central Quebec by Friday night. By Friday evening, rain showers will be exiting the North Country, while a dry air mass fills with the approaching surface ridge. The aforementioned potent shortwave will then round the base of mid- level trough and cross the area Saturday. This will support a secondary cold front to pass across the region starting Saturday morning with an uptick in rain shower activity Saturday afternoon. A broad area of surface high pressure will then push into western and north central New York Saturday night through Sunday. While this will promote mainly dry weather across the region, the longwave mid- level trough axis overhead will promote cool temperatures. Highs Sunday will range in the upper 40s to low 50s. && .LONG TERM /MONDAY THROUGH THURSDAY/... High pressure ridged across the Ohio Valley and Upper Great Lakes at the start of this period will build eastward across our area Monday...then will slide out across New England Monday night while a low-amplitude mid-level trough and attendant surface low push across the Upper MidWest and Upper Great Lakes. The high will provide us with a plenty of sunshine and high temps recovering to near-normal levels in the mid 50s to lower 60s on Monday...with fair dry weather then continuing Monday night...albeit with a general increase in cloud cover out ahead of the next system. With a milder airmass and general south to southwest flow in place...lows Monday night will be milder than those of the previous couple of nights...with mins ranging from the mid 30s across interior sections of the Southern Tier and North Country to the lower 40s across the lake plains. While some differences persist in the details...the medium range guidance remains in good general agreement on pushing the above mentioned mid-level trough and associated surface reflection eastward and across the Great Lakes and Northeast between Tuesday and Wednesday. This system will bring our next general opportunity for some showers...with a current model consensus suggesting the peak of these coming between later Tuesday afternoon and Tuesday night...followed by sharply diminishing pcpn potential/coverage on Wednesday as Canadian high pressure and notably colder/much drier air builds in behind the departing surface low. While some guidance continues to suggest the potential for the incoming colder airmass to be cold enough to provoke a lake response Wednesday...the combination of its rather dry nature and strong late April diurnal influences will help to prevent the development of much more than some cloud cover. After that...the aforementioned surface high will continue to build across our region Wednesday night and Thursday...with plentiful dry air and subsidence attendant to the ridge providing us with dry and uneventful weather through the end of the period. With respect to temperatures Tuesday through Thursday...expect slightly above normal temps (upper 50s-mid 60s) to prevail on the warm side of the system on Tuesday. Following the passage of its trailing cold front...temps will fall back to below average levels in the 40s on Wednesday...with steady or falling temps possible during the day depending upon the strength of the cold advection regime behind the low. A chilly night with lows around the freezing mark will then follow for Wednesday night...before sunshine and airmass modification allow highs to recover a bit into the upper 40s to mid 50s on Thursday. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VFR flight conditions are across the region late tonight. Model guidance is pessimistic with MVFR conditions holding at KART overnight. It seems like enough dry air has moved into the region so will hold previaling VFR overnight. A cold front is approaching the region with an area of showers extending from Michigan to western Ohio late tonight. Rain showers will enter far western NY after daybreak and move east through the day. Overall, light showers are expected. Steady showers will reach KROC by 16z and KART by 19z. Flight conditions will deteriorate from west to east, mainly behind the steadier showers Friday. Mainly low-end MVFR conditions with the exception of IFR at KJHW and a brief period of possible IFR at KBUF this afternoon. Flight conditions will improve shortly after showers end from west to east late Friday afternoon through Friday evening. Southerly winds will increase Friday morning, then veer to the southwest to west tomorrow afternoon behind the cold front. Wind gusts may reach 25-30 knots ahead and behind the cold front. Outlook... Saturday...MVFR/VFR CIGS with a chance of showers in the afternoon. Sunday and Monday...Mainly VFR. Tuesday...VFR/MVFR with showers becoming likely in the afternoon. && .MARINE... A cold front will cross the lower Great Lakes Friday. South winds will increase ahead of the front late tonight and Friday morning, then veer to the southwest and west Friday afternoon behind the front. This will likely produce a brief period of Small Craft Advisory conditions on Lake Erie and Lake Ontario midday Friday through Friday evening. Winds will remain elevated this weekend, with Small Craft Advisory conditions at times on Lake Erie and Lake Ontario. The strongest winds will likely be in the afternoon and evening each day. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock/HSK NEAR TERM...Hitchcock/HSK/Thomas SHORT TERM...EAJ LONG TERM...JJR AVIATION...HSK/Thomas MARINE...Hitchcock
Hazardous weather outlook, Apr 18, 7:55 AM EDT, 19 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 755 AM EDT Thu Apr 18 2024 NYZ001>008-010>014-019>021-085-191200- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 755 AM EDT Thu Apr 18 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-191200- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 755 AM EDT Thu Apr 18 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.